Alert archive / Pennsylvania / Snow Squall Warnings in 2019

Snow Squall Warning 21, NWS Binghamton, NY

December 18, 20194 counties in Pennsylvania

NWS Binghamton, NY issued this snow squall warning at Dec 18, 2019, 1:18 PM EST for 4 counties in Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2019, 1:18 PM EST (18:18 UTC)
Expired
Dec 18, 2019, 2:15 PM EST
In force
57 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 120 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2019-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2019-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS51 KBGM 181819
SQWBGM

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Binghamton NY
118 PM EST Wed Dec 18 2019

PAC069-079-103-127-181915-
/O.NEW.KBGM.SQ.W.0021.191218T1818Z-191218T1915Z/
Lackawanna PA-Wayne PA-Luzerne PA-Pike PA-
118 PM EST Wed Dec 18 2019

The National Weather Service in Binghamton has issued a

* Snow Squall Warning for...
  Southeastern Lackawanna County in northeastern Pennsylvania...
  Southwestern Wayne County in northeastern Pennsylvania...
  Luzerne County in northeastern Pennsylvania...
  Southwestern Pike County in northeastern Pennsylvania...

* Until 215 PM EST.

* At 118 PM EST, a dangerous snow squall was located along a line
  extending from Arlington to Moscow to near Fairmount Spgs, moving
  southeast at 30 mph.

  HAZARD...Heavy snow and blowing snow. Wind gusts up to 30 mph.

  SOURCE...Radar and webcams.

  IMPACT...Dangerous life-threatening travel.

Locations impacted include...
Scranton, Wilkes-Barre, Muhlenberg, Kingston, Nanticoke, Plains,
Bushkill, Pittston, Plymouth and Moosic.

This includes the following highway exits...
 Interstate 80 between 262 and 273.
 Pennsylvania Interstate 81 between 155 and 178A-B.
 Interstate 380 between 20 and 22.
 Interstate 476 between 105 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4124 7632 4130 7631 4137 7549 4132 7546
      4120 7487 4119 7488 4114 7492 4108 7503
      4114 7508 4115 7515 4125 7514 4123 7551
      4122 7555 4112 7563 4113 7568 4109 7577
      4101 7574 4096 7587
TIME...MOT...LOC 1818Z 296DEG 27KT 4142 7534 4131 7553 4128 7629 

$$

Kistner
3 follow-up statements
503 
WWUS51 KBGM 181857
SQWBGM

Snow Squall Warning
National Weather Service Binghamton NY
157 PM EST Wed Dec 18 2019

PAC069-079-103-127-181915-
/O.CON.KBGM.SQ.W.0021.000000T0000Z-191218T1915Z/
Lackawanna PA-Wayne PA-Luzerne PA-Pike PA-
157 PM EST Wed Dec 18 2019

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 215 PM EST FOR
SOUTHEASTERN LACKAWANNA...SOUTHWESTERN WAYNE...LUZERNE AND
SOUTHWESTERN PIKE COUNTIES...

At 157 PM EST, a dangerous snow squall was located along a line
extending from near Pecks Pond to near Canadensis to near Sugar
Notch, moving east at 30 mph.

HAZARD...Heavy snow and blowing snow. Wind gusts up to 30 mph.

SOURCE...Radar and webcams.

IMPACT...Dangerous life-threatening travel.

This includes the following highway exits...
 Interstate 80 between 262 and 273.
 Pennsylvania Interstate 81 between 155 and 178A-B.
 Interstate 380 between 20 and 22.
 Interstate 476 between 105 and 115.

Locations impacted include...
Scranton, Wilkes-Barre, Muhlenberg, Kingston, Nanticoke, Plains,
Bushkill, Pittston, Plymouth and Moosic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Serious injuries and deaths may result from people exiting their
vehicles during a snow squall. Drivers may not be able to see you or
to stop! If stopped on the roadway or involved in an accident,
quickly exit your vehicle move as far away from the roadway as
possible ONLY when it is safe to do so. Do not stand along or near
the roadway, since approaching vehicles may be unable to maintain
control.

&&

LAT...LON 4124 7632 4130 7631 4137 7549 4132 7546
      4120 7487 4119 7488 4114 7492 4108 7503
      4114 7508 4115 7515 4125 7514 4123 7551
      4122 7555 4112 7563 4113 7568 4109 7577
      4101 7574 4096 7587
TIME...MOT...LOC 1857Z 270DEG 27KT 4130 7502 4119 7521 4116 7597 

$$

Kistner
602 
WWUS51 KBGM 181905
SQWBGM

Snow Squall Warning
National Weather Service Binghamton NY
205 PM EST Wed Dec 18 2019

PAC069-079-103-127-181915-
/O.CON.KBGM.SQ.W.0021.000000T0000Z-191218T1915Z/
Lackawanna PA-Wayne PA-Luzerne PA-Pike PA-
205 PM EST Wed Dec 18 2019

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 215 PM EST FOR
SOUTHEASTERN LACKAWANNA...SOUTHWESTERN WAYNE...CENTRAL LUZERNE AND
SOUTHWESTERN PIKE COUNTIES...

At 205 PM EST, a dangerous snow squall was located along a line
extending from near Pecks Pond to near Canadensis to near Fairview
Heights, moving southeast at 30 mph.

HAZARD...Heavy snow and blowing snow. Wind gusts up to 30 mph.

SOURCE...Radar and webcams.

IMPACT...Dangerous life-threatening travel.

This includes the following highway exits...
 Interstate 80 between 262 and 273.
 Pennsylvania Interstate 81 between 155 and 170A-B.
 Interstate 476 near 105.

Locations impacted include...
Wilkes-Barre, Nanticoke, Bushkill, Freeland, Ashley, Bear Creek,
Dorrance, Slocum, White Haven and Preston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

Serious injuries and deaths may result from people exiting their
vehicles during a snow squall. Drivers may not be able to see you or
to stop! If stopped on the roadway or involved in an accident,
quickly exit your vehicle move as far away from the roadway as
possible ONLY when it is safe to do so. Do not stand along or near
the roadway, since approaching vehicles may be unable to maintain
control.

&&

LAT...LON 4117 7621 4122 7597 4126 7577 4131 7545
      4120 7487 4119 7488 4114 7492 4108 7503
      4114 7508 4115 7515 4125 7514 4123 7551
      4122 7555 4112 7563 4113 7568 4109 7577
      4101 7574 4096 7587
TIME...MOT...LOC 1905Z 296DEG 27KT 4129 7499 4118 7518 4115 7594 

$$

Kistner
465 
WWUS51 KBGM 181911
SQWBGM

Snow Squall Warning
National Weather Service Binghamton NY
211 PM EST Wed Dec 18 2019

PAC069-079-103-127-181921-
/O.EXP.KBGM.SQ.W.0021.000000T0000Z-191218T1915Z/
Lackawanna PA-Wayne PA-Luzerne PA-Pike PA-
211 PM EST Wed Dec 18 2019

...THE SNOW SQUALL WARNING FOR SOUTHEASTERN LACKAWANNA...SOUTHWESTERN
WAYNE...CENTRAL LUZERNE AND SOUTHWESTERN PIKE COUNTIES WILL EXPIRE AT
215 PM EST...

The snow squall which prompted the warning has exited the area.
Therefore, the snow squall warning will be allowed to expire. Roads
remain snow covered and still could be very slick.

LAT...LON 4117 7621 4122 7597 4126 7577 4131 7545
      4120 7487 4119 7488 4114 7492 4108 7503
      4114 7508 4115 7515 4125 7514 4123 7551
      4122 7555 4112 7563 4113 7568 4109 7577
      4101 7574 4096 7587
TIME...MOT...LOC 1911Z 296DEG 27KT 4129 7498 4118 7517 4115 7593 

$$

Kistner

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this snow squall warning went out at Dec 18, 12:26 PM EST, 52 minutes earlier.

Area forecast discussion, Dec 18, 12:26 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1226 PM EST Wed Dec 18 2019

.SYNOPSIS...
An arctic cold front will race through the area today bringing
snow squalls and much colder air. Lake effect snow will develop
behind the front over parts of central New York tonight.
Temperatures will drop into the single numbers or lower Thursday
morning, with wind chills well below zero.

&&

.NEAR TERM /THROUGH THURSDAY/...
1055 AM UPDATE...

Squalls have shown up as expected over the area as an Arctic
front pushes through. Instability will continue as the colder
air streams in so expect a continuation of the squalls into the
evening. SO, have made some minor adjustments to the pop and
weather grids as the CAMs show the activity pushing a bit
further south and east.

Previous discussion continues below.

Winter weather returns as arctic front moves through today. Multiple
hazards including; snow squalls, lake effect snow, blowing
snow, rapidly falling temperatures, and sub zero wind chills.

Lake effect snow band has already develop off of Lake Erie and
Ontario in the SW flow early this morning. These areas of snow
could clip Steuben and N. Oneida counties respectively prior to
daybreak. Then, as the flow veers more westerly the Lake Erie
band could push right through central NY, extending through the
Finger Lakes and into Cortland/Chenango counties...this band
should put down a quick 1-2", with locally up to 3 inches
possible by late morning. Then, as the arctic surface front
pushed through late morning and early afternoon the lake snow
band should become disconnected, and along with additional
showers and squalls moves through the area from WNW-ESE.

Sounding becomes very unstable later today as very cold air
begins to push in behind an arctic frontal boundary. Surface
trough late morning to midday should be the focus of intense
snow squalls, especially over the CNY counties. Later in the
day, flow becomes more NW bringing scattered squalls into much
of the area. Given the near adiabatic instability and the the
mixing down of winds, intensity of the squalls may bring near
zero visibility and prompt the need for snow squall warnings
later this morning into the afternoon.

4K NAM and CMC-Regional shows a multi lake connection band
developing late this afternoon and pushing into Onondaga and
Madison counties through the evening hours. This lake effect
band then shifts south a bit into S.Cayuaga, Cortland and
Chenango counties during the evening hours and overnight.

This will likely bring advisory level snows in that area so
have expanded the winter weather advisory to now include
Onondaga, Madison, S. Cayuga, Cortland and Chenango counties.
Negative factor is mainly the short amount of time the band has
over the area as it is more transitory, and equilibrium levels/
inversion heights lower quickly after midnight tonight. Snow to
liquid ratios should be very high this evening 20-25:1 with
strong lift centered in the snow growth zone as seen on the NAM
forecast Bufkit sounding for Syracuse.

Tonight... An upper low associated with a piece of energy that
breaks off from the polar vortex will progress eastward across
southeastern Canada and the Northeast U.S. The threat of
convective snow squalls will linger into the early to mid
evening across the area though they will likely become
increasingly disorganized and weaker after sunset. Simulated
reflectivity from the latest CAMs show these streamers having an
upstream connection from Lake Superior and Huron. The farthest
north streamer, which has a longer fetch across Georgian Bay and
Lake Ontario, is expected to be the most persistent/organized
across our northern zones. Though there is some inherent
uncertainty with the exact placement of the lake-effect snow
band, a 300-315 degree flow in the boundary layer puts this
heaviest snowfall near the NY Thruway in Onondaga and Madison
Counties, shifting south into parts of Cayuga, Cortland and
Chenango counties at times. The Winter Weather Advisory that
was issued for these counties continues through the overnight.
Additional accumulations are expected after midnight but they
should generally 1 inch or less, as the snow growth zone moves
to ground level.

A strong pressure gradient between the 1030 mb arctic high build in
from the Great Lakes and the arctic front moving downstream of our
area will yield a brisk northwest wind 15-25 mph with gusts of
30-35 mph during the evening. This will bring areas of blow and
drifting snow. The flow relaxes a bit overnight but winds
should still be sustained between 10-15 mph. Meanwhile,
temperatures will be dropping into the teens during the evening
and into the single digits overnight (below zero N Oneida). The
combination of the wind and cold will produce below-zero wind
chills. The lowest wind chills are forecast to drop to -15F or
even as low as -20F across the higher elevations of the southern
Tug Hill and western Catskills. Accordingly, a Wind Chill Advisory
has been issued from 7PM this evening until 10 AM Thursday for
Oneida, Otsego and Delaware counties. The rest of the area will
have wind chills between -5 to -15F.

Thursday...
Arctic high pressure moves overhead. Winds gradually relax from
west to east throughout the day but will still be in the 10-15
mph range through at least the early afternoon. There will be
lingering lake effect clouds, scattered snow showers and
flurries through much of the day...but only a dusting of new
snow is expected for CNY. NE PA should turn partly to mostly
sunny with drier air moving in.

Highs ranging from 15 to 25 are about 15-20 degrees below
climo. Scattered lake-effect snow showers will linger across
CNY but increasing mid-level subsidence and lowering inversion
heights under the ridge signal this activity to be on the
lighter side.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Thursday night...Cyclonic NW flow will linger into the evening
before being replaced with a strong 1040 mb high pressure area.
Lowering inversion heights and a drier overall environment
should end any lingering LES flurries in the evening, followed
by good clearing. Blended temperature guidance is cold, but may
not be cold enough with snow cover. Thus, have continued the
idea of going a few degrees below the NBM, especially for our
northern and eastern counties which may put some locales below
zero.

Friday and Friday night... High pressure remains in control and
ridging aloft is forecast to strengthen. We should experience a
bright, low angle mainly sunny day as a result. Warming will be hard
to come by after the cold start and with the area still within the
thermal trof...temperatures will struggle to get to the low and mid
20s during the day. Some warm advection will begin Friday night, but
is expected to be offset by land based cooling. Will continue with
overnight lows in the single digits and lower teens which would be a
a degree or two warmer than Thursday night over the eastern
counties.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Medium range operational models and ensemble guidance are in fair
agreement and suggest that this period will feature generally high
pressure blanketing the region with a buildup of anomalous warmth
through early next week. 850 mb temperature anomalies reach
approximately 6-12 degrees C above seasonal norms by Tuesday, which
would support 2m max temperatures ranging from the mid 30s to mid
40s. Precipitation anomalies suggest an unusually quiet period with
models indicating a distinct split of northern and southern streams
with the southern one being the most active. Weak features passing
through the northern branch currently appear moisture starved. As a
result, will follow the rather dry NBM PoP guidance pretty closely.
The prospects for a white Christmas are looking rather pessimistic
as the existing snow cover should succumb to these rising temperatures.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Cold front pushes through the region today with snow squalls
bringing IFR restrictions at times. Outside of heavy snow,
there will be periods of VFR to high end MVFR conditions. Snow
squalls are fast moving and should only bring restrictions for
no longer than 30 minutes at a time, but some sites may see
several move through from this afternoon until this evening.
Winds will also be gusty with the front and behind it, so
blowing snow may bring MVFR visibility at times, even when snow
is not currently falling at that location.

Also, lake effect snow showers will continue overnight, with
SYR, RME and ITH most likely to see restrictions. The strong
gusty winds will continue for much of the night as well and will almost
certainly create areas of blowing and drifting snow through
Thursday morning.

Outlook...

Thursday afternoon through Sunday...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Wind Chill Advisory from 7 PM this evening to 10 AM EST
     Thursday for NYZ009-037-046-057.
     Winter Weather Advisory until 7 AM EST Thursday for NYZ017-018-
     036-044-045.

&&

SYNOPSIS...DGM/MJM
NEAR TERM...DGM/MJM
SHORT TERM...JAB
LONG TERM...JAB
AVIATION...MPK
Hazardous weather outlook, Dec 18, 4:44 AM EST, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
444 AM EST Wed Dec 18 2019

NYZ015-016-022>025-055-056-062-PAZ038>040-190945-
Yates-Seneca-Steuben-Schuyler-Chemung-Tompkins-Tioga-Broome-Sullivan-
Bradford-Susquehanna-Northern Wayne-
444 AM EST Wed Dec 18 2019

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

An arctic cold front will move through the area bringing falling
temperatures, snow showers and possible snow squalls. Visibility
could be greatly reduced in heavier snow showers and squalls. 1 to 3
inches of snow is expected today into tonight.

Wind chills of 5 to 15 below zero are expected tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind chills of 5 to 15 below zero are expected Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ017-018-036-044-045-190945-
Southern Cayuga-Onondaga-Madison-Cortland-Chenango-
444 AM EST Wed Dec 18 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Wind chills of 5 to 15 below zero are expected tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Wind chills of 5 to 15 below zero are expected Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ043-044-047-048-072-190945-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
444 AM EST Wed Dec 18 2019

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Today and tonight.

An arctic cold front will move through the area this afternoon,
bringing falling temperatures, snow showers and possible snow
squalls. Visibility could be greatly reduced in heavier snow showers
and squalls.

Wind chills between 0 and 10 below, except 15 below zero across the
higher elevations, are expected tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind chills between 0 and 10 below, except 15 below zero across the
higher elevations, are expected Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ009-037-046-057-190945-
Northern Oneida-Southern Oneida-Otsego-Delaware-
444 AM EST Wed Dec 18 2019

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

An arctic cold front will move through the area today bringing
falling temperatures, snow showers and possible snow squalls. 1 to 3
inches of snow is expected today into tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Dec 18, 9:26 AM EST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Binghamton NY
926 AM EST Wed Dec 18 2019

NYZ015>017-022-023-025-055-181530-
Steuben-Southern Cayuga-Seneca-Yates-Schuyler-Tioga-Tompkins-
926 AM EST Wed Dec 18 2019

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN SENECA...NORTHERN
SCHUYLER...YATES...SOUTHERN CAYUGA...NORTH CENTRAL TIOGA...
NORTHEASTERN STEUBEN AND TOMPKINS COUNTIES...

At 924 AM EST, an area of briefly heavy snow showers will move
across the area this morning. Visibility will be reduced to near a
quarter mile and a quick half inch to an inch of snow will be
possible. This will result in snow covered roads and slippery travel
conditions this morning.

Locations impacted include...
Ithaca, Penn Yan, Hector, Cayuga Heights, Starkey, Lansing, Enfield,
Caroline, Groton and Urbana.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4258 7747 4258 7737 4267 7737 4273 7734
      4273 7627 4241 7625 4241 7618 4236 7618
      4247 7753
TIME...MOT...LOC 1424Z 272DEG 35KT 4255 7697

Kistner
Special weather statement, Dec 18, 10:08 AM EST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1008 AM EST Wed Dec 18 2019

NYZ024-055-056-PAZ038-039-181600-
Chemung-Tioga-Broome-Susquehanna-Bradford-
1008 AM EST Wed Dec 18 2019

...AN AREA OF HEAVY SNOW WILL AFFECT BROOME...SOUTHEASTERN CHEMUNG...
TIOGA...NORTHWESTERN SUSQUEHANNA AND NORTHEASTERN BRADFORD
COUNTIES...

At 1006 AM EST, an area of heavy snow showers was located along a
line extending from near Union Center to Elmira Heights. Movement
was east at 30 mph. A quick half inch to an inch of snow has
occurred in these snow showers. This will result in snow covered
roads and slippery travel conditions.

Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Southport, Barton,
Kirkwood, Sayre, Conklin and Maine.

Visibilities will drop quickly to near a quarter of a mile in this
area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4222 7663 4225 7564 4220 7564 4219 7549
      4200 7560 4185 7611 4207 7678
TIME...MOT...LOC 1506Z 280DEG 24KT 4216 7613 4212 7679

Kistner
Special weather statement, Dec 18, 10:38 AM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1038 AM EST Wed Dec 18 2019

PAZ038-181630-
Bradford-
1038 AM EST Wed Dec 18 2019

...AN AREA OF HEAVY SNOW WILL AFFECT CENTRAL BRADFORD COUNTY...

At 1036 AM EST, an area of heavy snow showers was located along a
line extending from near Sylvania to near Lyman Run State Park.
Movement was east at 30 mph.

A quick half inch to an inch of snow has occurred in these snow
showers. This will result in snow covered roads and slippery travel
conditions.

Locations impacted include...
Towanda, Canton, West Franklin, Wysox, Troy, Sheshequin, Ulster,
North Towanda, Herrick and West Burlington.

Visibilities will drop quickly to near a quarter of a mile in this
area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4191 7651 4184 7619 4164 7627 4158 7674
      4160 7688 4192 7691
TIME...MOT...LOC 1536Z 283DEG 26KT 4188 7685 4174 7774

JRK
Special weather statement, Dec 18, 10:58 AM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1058 AM EST Wed Dec 18 2019

NYZ055>057-062-PAZ038>040-181700-
Tioga-Broome-Sullivan-Delaware-Susquehanna-Northern Wayne-Bradford-
1058 AM EST Wed Dec 18 2019

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHERN BROOME...SOUTHWESTERN
DELAWARE...SOUTHERN TIOGA...NORTHWESTERN SULLIVAN...SUSQUEHANNA...
NORTHERN WAYNE AND NORTHEASTERN BRADFORD COUNTIES...

At 1056 AM EST, an area of heavy snow was located along a line
extending from near Windsor to Sayre. Movement was east at 30 mph.

A quick inch of snow has occurred in these snow showers. This will
result in snow covered roads and slippery travel conditions.

Locations impacted include...
Rockland, Binghamton, Vestal, Johnson City, Endicott, Barton,
Kirkwood, Sayre, Conklin and Waverly.

Visibilities will drop quickly to near a quarter of a mile in this
area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow-covered roads. Slow down and allow extra time when
traveling.

LAT...LON 4168 7492 4174 7594 4187 7646 4199 7662
      4217 7610 4212 7507 4203 7476
TIME...MOT...LOC 1556Z 283DEG 25KT 4211 7563 4198 7652

JRK
Special weather statement, Dec 18, 12:36 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1236 PM EST Wed Dec 18 2019

NYZ056-057-PAZ039-040-181830-
Broome-Delaware-Susquehanna-Northern Wayne-
1236 PM EST Wed Dec 18 2019

...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHEASTERN BROOME...
DELAWARE...NORTHERN SUSQUEHANNA AND NORTHWESTERN WAYNE COUNTIES...

At 1235 PM EST, an area of heavy snow was located along a line
extending from near Meredith to near Windsor to near Brackney.
Movement was east at 35 mph.

An additional quick half inch of snow will occur in these snow
showers. This will result in snow covered roads and slippery travel
conditions.

Locations impacted include...
Kirkwood, Conklin, Jackson, Walton, Delhi, Roxbury, Sanford,
Colchester, Susquehanna and Deposit.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4221 7453 4220 7453 4217 7446 4172 7552
      4189 7607 4212 7574 4220 7553 4220 7542
      4224 7542 4239 7503 4233 7444
TIME...MOT...LOC 1735Z 280DEG 32KT 4235 7501 4211 7564 4193 7590

JRK
Special weather statement, Dec 18, 1:06 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Binghamton NY
106 PM EST Wed Dec 18 2019

NYZ009-036-037-181900-
Southern Oneida-Madison-Northern Oneida-
106 PM EST Wed Dec 18 2019

...AN AREA OF HEAVY SNOW WILL AFFECT ONEIDA AND NORTHWESTERN MADISON
COUNTIES...

At 104 PM EST, an area of heavy snow showers was located near
Highmarket to near Camden to near Bridgeport. Movement was east at
25 mph. A quick half inch to an inch of snow has occurred in these
snow showers. This will result in snow covered roads and slippery
travel conditions.

Winds in excess of 30 mph are possible with this area of heavy snow.

Locations impacted include...
Utica, Rome, Oneida, Kirkland, Lenox, Lee, Verona, Westmoreland,
Vienna and Canastota.

Visibilities will drop quickly to less than a quarter of a mile in
this area of heavy snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4333 7508 4330 7515 4326 7516 4322 7507
      4305 7522 4303 7522 4297 7527 4311 7597
      4313 7595 4313 7597 4317 7596 4316 7588
      4332 7587 4333 7588 4348 7581 4342 7553
      4361 7511
TIME...MOT...LOC 1804Z 281DEG 20KT 4353 7560 4332 7586 4314 7594

Kistner

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 10:38 AM ESTSpecial Weather StatementBGMBradford52 min
Dec 18, 10:58 AM ESTSpecial Weather StatementBGMSusquehanna62 min
Dec 18, 11:30 AM ESTSnow Squall WarningBGMBradford, Susquehanna, Wyoming60 min
Dec 18, 12:02 PM ESTSnow Squall WarningBGMLackawanna, Susquehanna, Wayne58 min
Dec 18, 12:23 PM ESTSnow Squall WarningBGMLackawanna, Luzerne, Wayne, Wyoming67 min
Dec 18, 12:36 PM ESTSpecial Weather StatementBGMSusquehanna54 min
Dec 18, 12:54 PM ESTSnow Squall WarningBGMLackawanna, Pike, Wayne66 min
Dec 18, 4:06 PM ESTSnow Squall WarningBGMBradford54 min
Dec 18, 4:58 PM ESTSpecial Weather StatementBGMBradford, Susquehanna62 min
Dec 18, 5:47 PM ESTSpecial Weather StatementBGMSusquehanna58 min
Dec 18, 6:18 PM ESTSpecial Weather StatementBGMLackawanna, Wayne, Wyoming57 min

Nearby

Snow Squall Warnings in Pennsylvania, 2019Every snow squall warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.